# SDR CA000224020

- Difficulty date: February 9, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Cessna 177B
- Aircraft time: 5,402 hours
- Engine: Lyc O360A1F6
- System (JASC): 7603 · Power Lever
- Part: Cable
- Part number: 565549013
- Condition: Damaged
- Location: Throttle
- Part time: 830 hours
- Component: Power Lever, Lyc, O360A1F6
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: L

## Discrepancy

(CAN) DURING APPROACH ENGINE POWER INCREASED.  PILOT COULD NOT CNTL ENGINE WITH THROTTLE CNTL AND CARRIED OUT A MISSED APPROACH.  ON A SUBSEQUENT APPROACH AND LANDING, PILOT USED MIXTURE CNTL TO SHUT DOWN ENGINE PRIOR TO TOUCHDOWN.  A/C HAD TO BE TOWED FROM RUNWAY.  EXAMINATION OF THROTTLE CNTL FOUND THREADED END OF CNTL HAD SEPARATED FROM ROD END WHICH WAS STILL ATTACHED TO CARBURETOR THROTTLE ARM.  SUBMITTER SUGGESTS THIS HAPPENED BECAUSE ROTATION OF CNTL KNOB ON THIS CABLE ASSY TRANSMITTED A ROTATIONAL FORCE TO OTHER END OF THE CNTL CABLE WHICH MAY HAVE LOOSENED JAM NUT AND ALLOWED CABLE END TO BACK OUT OF ROD END.
